Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 2009, 5:12 PM EDT for Volusia County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2009, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 6, 2009, 5:53 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:20 PM EDT | HAIL 0.75 | 12 S Flagler Beach, FL | HORSESHOE FARMS ESTIMATED HAIL DIME TO PENNY SIZE WITH WIND GUSTS UP TO 50 MPH. |
| Aug 6, 5:30 PM EDT | HAIL 0.25 | 6 Wsw Ormond Beach, FL | HAIL .25/.50 GUSTS 40 MPH AND GREATER 1.5 TO 1.74 INCHES OF RAIN IN 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 062112
SVRMLB
FLC127-062215-
/O.NEW.KMLB.SV.W.0099.090806T2112Z-090806T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
512 PM EDT THU AUG 6 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN VOLUSIA COUNTY IN FLORIDA
* UNTIL 615 PM EDT.
* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF ORMOND BY THE
SEA TO 8 MILES WEST OF ORMOND BEACH TO 9 MILES NORTHEAST OF DE LAND
TO DE LAND TO ORANGE CITY. THE LINE WAS MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
LAKE MONROE...LAKE HELEN...DELTONA...OSTEEN...DAYTONA INTERNATIONAL
SPEEDWAY...HOLLY HILL...OAK HILL...NEW SMYRNA BEACH...ELDORA...
BETHUNE BEACH...WILBUR BY THE SEA...SOUTH DAYTONA...PORT ORANGE...
PONCE INLET...EDGEWATER...DAYTONA BEACH AND APOLLO BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
2898 8089 2889 8084 2888 8083 2881 8122
2883 8123 2883 8131 2885 8135 2895 8134
2901 8137 2927 8125 2927 8115 2941 8116
2943 8109
TIME...MOT...LOC 2112Z 265DEG 8KT 2938 8121 2926 8119
2915 8122 2905 8126 2897 8132
$$
CRISTALDI2 follow-up statements
000
WWUS52 KMLB 062146
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
546 PM EDT THU AUG 6 2009
FLC127-062215-
/O.CON.KMLB.SV.W.0099.000000T0000Z-090806T2215Z/
VOLUSIA-
546 PM EDT THU AUG 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN VOLUSIA COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH
MOVING THROUGH VOLUSIA COUNTY.
THE MOST INTENSE CELLS IN THIS LINE WERE 4 MILES WEST OF HOLLY HILL
AND ORMOND BEACH...AND NEAR DEBARY AND LAKE MONROE.
LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
2898 8089 2889 8084 2888 8083 2881 8122
2883 8123 2883 8131 2885 8135 2895 8134
2901 8137 2927 8125 2927 8115 2941 8116
2943 8109
TIME...MOT...LOC 2142Z 265DEG 8KT 2939 8113 2927 8111
2916 8114 2906 8118 2898 8124
$$
CRISTALDI000
WWUS52 KMLB 062153
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT THU AUG 6 2009
FLC127-062202-
/O.CAN.KMLB.SV.W.0099.000000T0000Z-090806T2215Z/
VOLUSIA-
553 PM EDT THU AUG 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VOLUSIA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LINE OF SEVERE
STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE
WARNING HAS BEEN CANCELLED.
HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE
ACROSS A LARGE PART OF VOLUSIA COUNTY...ESPECIALLY FROM ORMOND BY
THE SEA TO JUST NORTH OF DELAND...AND NEAR LAKE MONROE AND DEBARY.
LAT...LON 2915 8096 2888 8078 2887 8082 2892 8083
2898 8089 2889 8084 2888 8083 2881 8122
2883 8123 2883 8131 2885 8135 2895 8134
2901 8137 2927 8125 2927 8115 2941 8116
2943 8109
TIME...MOT...LOC 2152Z 265DEG 8KT 2939 8110 2927 8108
2916 8111 2906 8115 2898 8121
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:55 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT THU AUG 6 2009 .DISCUSSION... TODAY-TONIGHT...UPPER LEVEL TROUGH CONTINUES TO DOMINATE THE EASTERN US WITH A STRONGER SHORTWAVE CONTINUING TO SHARPEN THE BASE OF THE TROUGH AS IT MOVES ACROSS THE FL PANHANDLE. OUTFLOW BOUNDARIES FROM ACTIVITY THIS MORNING OVER SW FL AND THE GULF STREAM INTERACTED WITH THE EAST COAST SEA BREEZE LATE THIS MORNING RESULTING IN AN EARLY ROUND OF SHOWERS AND STORMS OVER THE SOUTHERN COUNTIES.NORTHERN COUNTIES SO FAR HAVE BEEN RELATIVELY QUIET...BUT EXPECTED TO SEE A QUICK INCREASE IN ACTIVITY OVER THE NEXT HOUR AS THE SEA BREEZES INTERACT WITH THE OUTFLOW FROM ACTIVITY FURTHER SOUTH. WITH CONTINUING S-SW STEERING FLOW STORMS WILL GENERALLY TRACK OFF TO THE NNE THROUGH THE AFTERNOON. LATE MORNING SOUNDING ALSO CONTINUE TO INDICATE PWATS CONTINUING JUST UNDER 2 AND TEMPS AT 500 MB AT -7 TO -8C. AS WITH THE PAST FEW DAYS...ISOLD STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING WITH THE MAIN FOCUS FOR ACTIVITY SHIFTING OVER THE NORTHERN COUNTIES. FREQUENT LIGHTNING...HAIL...AND STRONG GUSTY WINDS WILL BE THE MAIN CONCERNS. SLOW MOVING STORMS WILL ALSO BRING ROUNDS OF TORRENTIAL RAINFALL. ACTIVITY WILL BEGIN TO DIMINISH AFTER THE LATE EVENING WITH SKIES GRADUALLY BECOMING PARTLY CLOUDY. FRI...SHORTWAVE OVER THE PANHANDLE IS FORECAST TO SHIFT WESTWARD AS FLOW AROUND THE THE MAIN EASTERN US TROUGH BECOMES MORE ZONAL AND THE SUBTROPICAL RIDGE REASSERTS ITSELF. MODELS STILL ARE INDICATING FRIDAY AS THE DAY WHEN THE LOW LVL RIDGE AXIS SCOOTS NORTH OF CENTRAL FLORIDA AND THE EASTERLIES REASSERT THEMSELVES. AS MODELS HAVENT HAD A GREAT HANDLE ON THIS PROGRESSION SO FAR...SO HAVE OPTED FOR LESS AGGRESSIVE SOLUTION THAT KEEPS THE AREA A LITTLE MORE UNDER THE INFLUENCE OF THE TROUGH. STORMS LOOK TO FOCUS MORE TOWARDS THE INTERIOR AND WESTERN PENINSULA FOR TOMORROW AND STEERING FLOW PICKS UP A LITTLE MORE OUT OF THE EAST. WITH PWATS LINGERING PWATS NEAR 2...HAVE KEPT 60 PERCENT POPS OVER THE INTERIOR WITH A DIMINISHING GRADIENT TOWARDS THE COAST WHERE HAVE KEPT 50 PERCENT. SAT-SUN...H5 RIDGE WILL BUILD OVER GA/SC OVER THE WEEKEND WITH A SUBSTANTIAL LOWERING OF PRECIPITABLE WATER VALUES AS AIRMASS DRIES ABOVE H7. DEEP ONSHORE FLOW WILL PROMOTE HIGHEST COVERAGE ABOUT 30 PCT ACROSS THE INTERIOR FOR SATURDAY AFTERNOON. BY SUNDAY...MID LYR RIDGE REMAINS NORTH OF THE STATE WITH GFS INDICATING A RETURN OF SOME MOISTURE FROM THE ATLC. THIS WILL RAISE POPS INTO THE SCATTERED RANGE ALL AREAS...WITH ACTIVITY FAVORED OVER INTERIOR AND SRN SECTIONS. HIGHS NEAR 90 COAST TO LWR 90S FOR THE INTERIOR. MON-THU...PREV DISCUSSION...DLM RIDGE AXIS WILL REMAIN N OF THE CENTRAL FL PENINSULA INTO EARLY NEXT WEEK. THE RESULTING E/SE FLOW WILL CONTINUE TO FAVOR THE W FL PENINSULA FOR DIURNAL PRECIP. BOTH THE GFS/ECMWF MODELS BRING A NEW FRONTAL TROF INTO THE ERN SEABOARD BY THE MIDDLE OF NEXT WEEK. THIS SHOULD SUPPRESS THE BERMUDA RIDGE AXIS BACK INTO THE FL PENINSULA...RESULTING IN WEAKER STEERING FLOW AND INCREASING LOW/MID LVL SUPPRESSION. POPS WILL REMAIN BLO 50% THRU MID WEEK...WHILE OCEAN MODIFIED AIR WILL KEEP MAX TEMPS NEAR CLIMO...MIN TEMPS SLIGHTLY ABV CLIMO. && .AVIATION...ISOLD SHRA/TSRA OVER THE SOUTHERN COUNTIES THROUGH 23Z. SCT-NMRS COVERAGE FROM KMCO-KTIX NORTH THROUGH 01Z. ALL SHRA/TSRA WILL PRODUCE TEMPO MVFR/IFR CONDITIONS WITH POSSIBLE GUSTY WINDS NEAR 35KTS. PREVAILING VFR WITH HIGH CLOUDS AFTER 01Z WITH LOCAL MVFR FOG IN AREAS THAT RECEIVED RAIN THIS MORNING. && .MARINE... TONIGHT-FRI...RIDGE AXIS SHIFTING NORTHWARD WILL RESULT IN INCREASING SE FLOW AROUND 10 KTS. SEAS CONTINUE AT 2 TO 3 FT. WEAK WESTERLY STEERING FLOW MAY BE ABLE TO PUSH STORMS OFFSHORE MAINLY ALONG THE VOLUSIA/N BREVARD COUNTY COASTS LATE THIS AFTERNOON/EVENING. SAT-TUE..SE FLOW OVER THE WEEKEND WILL VEER TO SOUTHERLY BY MID WEEK. SAT LOOKS TO BE A GOOD BOATING DAY WITH LITTLE IF ANY CONVECTIVE ACTIVITY OVER THE ATLC. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 89 75 90 / 40 50 10 20 MCO 74 92 75 92 / 30 60 10 30 MLB 74 89 76 89 / 30 50 10 20 VRB 74 90 77 90 / 30 50 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...MOSES LONG TERM....VOLKMER AVIATION...VAN DYKE
Hazardous weather outlook, Aug 6, 5:06 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 506 AM EDT THU AUG 6 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 506 AM EDT THU AUG 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS LIGHTNING STORMS ARE EXPECTED THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA. STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY EARLY THIS AFTERNOON ALONG THE SPACE AND TREASURE COAST. ADDITIONAL STORMS ASSOCIATED WITH THE WEST COAST SEA BREEZE BOUNDARY WILL MOVE EAST ACROSS LAKE COUNTY AND THE INTERSTATE FOUR CORRIDOR EARLY THIS AFTERNOON. HIGHEST STORM COVERAGE WILL OCCUR AROUND MID-AFTERNOON OVER METRO ORLANDO TO DAYTONA BEACH AND AREAS SOUTH TO LAKE OKEECHOBEE WHILE DRIFTING EAST TO SOUTHEAST TOWARD THE EAST COAST AT 5 TO 10 MPH. THE PRESENCE OF COOLER AIR ALOFT WILL ALLOW FOR A FEW STORMS TO PRODUCE COIN SIZE HAIL ALONG WITH DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. ...FLOOD IMPACT... INTERACTION OF BOUNDARIES AND THE DEVELOPMENT OF SLOW MOVING STORMS WILL PRODUCE SOME LOCALLY HEAVY RAINFALL AMOUNTS UP TO 2 TO 3 INCHES. RAPID ACCUMULATION OF RAINFALL CAN PRODUCE MINOR FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... WESTERLY STEERING FLOW WILL PRODUCE A MODERATE THREAT FOR OFFSHORE MOVING THUNDERSTORMS...MAINLY ALONG THE VOLUSIA AND NORTH BREVARD COUNTY COASTLINE. FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE WITHIN THE STRONGEST STORMS AS THEY MOVE EAST TO SOUTHEAST OVER COASTAL AREAS. INLAND LAKES WILL ALSO HAVE A LOW THREAT OF STORMS PRODUCING WIND GUSTS NEAR 35 KNOTS ALONG WITH DEADLY LIGHTNING DURING THE AFTERNOON. ...WATERSPOUT IMPACT... A BRIEF FUNNEL CLOUD OR WATERSPOUT WILL BE POSSIBLE AT THE COAST AND INTRACOASTAL WATERS MAINLY LATE THIS MORNING AND EARLY AFTERNOON IN DEVELOPING STORMS. CONDITIONS FOR THIS ARE HISTORICALLY HIGHER OVER THE INTRACOASTAL WATERS AND MERRITT ISLAND AS THE EAST COAST SEA BREEZE BOUNDARY MOVES INLAND OR REMAINS STATIONARY ALONG THE COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SUBTROPICAL HIGH PRESSURE RIDGE AXIS IS EXPECTED TO MOVE NORTH OF THE AREA BY THE WEEKEND. SCATTERED STORMS WILL DEVELOP EACH AFTERNOON WITH GREATEST CHANCES OCCURRING INLAND AWAY FROM THE IMMEDIATE COAST. THE THREAT OF RIP CURRENTS WILL INCREASE THIS WEEKEND INTO EARLY NEXT WEEK DUE TO THE DEVELOPMENT OF ONSHORE FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, Aug 6, 12:45 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EDT THU AUG 6 2009 FLZ054-059-061715- INDIAN RIVER-ST. LUCIE- 1245 PM EDT THU AUG 6 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY... NORTHEAST ST. LUCIE COUNTY... AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF FORT PIERCE. THE STORM WAS MOVING NORTH AT 15 MPH. THIS STORM WILL AFFECT... FORT PIERCE...LAKEWOOD PARK...VERO BEACH HIGHLANDS...AND VERO BEACH SOUTH THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 35 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL AMOUNTS UP TO 2 TO 3 INCHES CAN BE EXPECTED ...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, Aug 6, 3:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT THU AUG 6 2009 FLZ141-147-062030- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 353 PM EDT THU AUG 6 2009 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER MAYTOWN...MOVING EAST-NORTHEAST AT 10 MPH. OAK HILL IS IN THE STORMS PATH AND THIS STORM MAY DEVELOP SOUTHWARD AND MOVE OVER OR VERY NEAR SCOTTSMOOR. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Aug 6, 4:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT THU AUG 6 2009 FLZ041-044-045-144-062115- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY- 438 PM EDT THU AUG 6 2009 ...STRONG THUNDERSTORMS AFFECTING LAKE AND NORTHWESTERN ORANGE COUNTIES... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF STRONG STORMS FROM CASSIA TO 10 MILES SOUTHWEST OF MASCOTTE...MOVING NORTH AT 10 MPH. THE MOST INTENSE STORMS IN THIS LINE WERE NEAR ASTATULA...LITTLE LAKE HARRIS...TANGERINE...AND SOUTHWEST OF MASCOTTE. ADDITIONAL STORMS ARE LIKELY TO FORM ACROSS CENTRAL AND NORTHERN LAKE COUNTY...WESTERN AND NORTHERN VOLUSIA COUNTY...AND EXTREME NORTHWEST ORANGE COUNTY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:12 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 53 min |
| Aug 6, 5:08 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 6, 5:54 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 26 min |
| Aug 6, 6:31 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.